Skip to main content

Conditional Discretization of a Generalized Reaction–Diffusion Equation

  • Conference paper
  • First Online:
Quantum Theory and Symmetries

Abstract

A PDE modeling a reaction–diffusion physical system is discretized using its conditional symmetries. Discretization is carried out using two specific conditional symmetries. Explicit solutions of the difference equation are constructed when the symmetry is projective.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 189.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 249.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info
Hardcover Book
USD 249.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others

References

  1. G.W. Bluman, S. Anco, Symmetry and Integration Methods for Differential Equations (Springer, New York, 2002)

    MATH  Google Scholar 

  2. G.W. Bluman, J.D. Cole, The general similarity solutions of the heat equation. J. Math. Mech. 18, 1025–1042 (1969)

    MathSciNet  MATH  Google Scholar 

  3. G.W. Bluman, S. Kumei, Symmetries of Differential Equations (Springer, New York, 1989)

    Book  Google Scholar 

  4. B.H. Bradshaw-Hajek, M.P. Edwards, P. Broadbridge, G.H. Williams, Nonclassical symmetry solutions for reaction-diffusion equations with explicit spatial dependence. Nonlinear Anal. 67, 2541–2552 (2007)

    Article  MathSciNet  Google Scholar 

  5. P.A. Clarkson, M.D. Kruskal, New similarity reductions of the Boussinesq equation. J. Math. Phys. 30 2201–2213 (1989)

    Article  ADS  MathSciNet  Google Scholar 

  6. P.G. Estévez, Non-classical symmetries and the singular manifold method: the Burgers and the Burgers-Huxley equations. J. Phys. A: Math. Gen. 27, 2113–2127 (1994)

    Article  ADS  MathSciNet  Google Scholar 

  7. N.M. Ivanova, On Lie symmetries of a class of reaction-diffusion equations, in Proceedings of the IV Workshop “Group Analysis of Differential Equations and Integrable Systems” (2009), pp. 84–86

    Google Scholar 

  8. N.M. Ivanova, C. Sophocleous, On nonclassical symmetries of generalized Huxley equations, in Proceedings of the V Workshop “Group Analysis of Differential Equations and Integrable Systems” 91–98 (2009), arXiv:1010.2388v1

    Google Scholar 

  9. D. Levi, M.A. Rodríguez, Construction of partial difference schemes: I. The Clairaut, Schwarz, Young theorem on the lattice. J. Phys. A Math. Theor. 46, 295203 (2013)

    Google Scholar 

  10. D. Levi, M.A. Rodríguez, On the construction of partial difference schemes II: discrete variables and invariant schemes. Acta Polytech. 56, 236–244 (2014)

    Article  Google Scholar 

  11. D. Levi, P. Winternitz, Nonclassical symmetry reduction: example of the Boussinesq equation. J. Phys. A Math. Gen. 22, 2915–2924 (1989)

    Article  ADS  MathSciNet  Google Scholar 

  12. D. Levi, P. Winternitz, Continuous symmetries of difference equations. J. Phys. A Math. Gen. 39, R1 (2006)

    Article  ADS  MathSciNet  Google Scholar 

  13. D. Levi, M.A. Rodríguez, Z. Thomova, Differential equations invariant under conditional symmetries J. Nonlinear Math. Phys. 26 281–293 (2019)

    Article  MathSciNet  Google Scholar 

  14. D. Levi, M.A. Rodríguez, Z. Thomova, The discretized Boussinesq equation and its conditional symmetry reduction. J. Phys. A Math. Theor. 53 045201 (2019)

    Article  ADS  MathSciNet  Google Scholar 

  15. P.J. Olver, Applications of Lie Groups to Differential Equations (Springer, New York, 1993)

    Book  Google Scholar 

  16. H. Stephani, Differential Equations, their Solution using Symmetries (Cambridge University Press, Cambridge, 1989)

    MATH  Google Scholar 

  17. R.Z. Zhdanov, I.M. Tsyfra, R.O. Popovich, A precise definition of reduction of partial differential equations. J. Math. Anal. Appl. 238, 101–123 (1999)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

DL has been supported by INFN IS-CSN4 Mathematical Methods of Nonlinear Physics. MAR was supported by the Spanish MINECO under project PGC2018-094898-B-I00. All authors thank the hospitality of CRM, Montreal (Canada).

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Zora Thomova .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2021 Springer Nature Switzerland AG

About this paper

Check for updates. Verify currency and authenticity via CrossMark

Cite this paper

Levi, D., Rodríguez, M.A., Thomova, Z. (2021). Conditional Discretization of a Generalized Reaction–Diffusion Equation. In: Paranjape, M.B., MacKenzie, R., Thomova, Z., Winternitz, P., Witczak-Krempa, W. (eds) Quantum Theory and Symmetries. CRM Series in Mathematical Physics. Springer, Cham. https://doi.org/10.1007/978-3-030-55777-5_14

Download citation

Publish with us

Policies and ethics